| Model Number |
RBYPCLP06 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the collateral arteries using packing coil lps.During the procedure, a packing coil lp moved slightly but would not advance out of the introducer sheath.Therefore, it was removed.The procedure was completed using another packing coil lp.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 112.0 cm and 137.0 cm from the proximal end.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while advancing the device.Forcefully advancing the device against this resistance may have contributed to the kink which was observed near the pusher assembly mid-joint.During functional testing, the packing coil lp was unable to be advanced from its returned position due to the pusher assembly mid-joint being retracted proximal to the introducer sheath friction lock.After proper re-sheathed the device into its introducer sheath, the packing coil lp was able to be advanced through its introducer sheath and a demonstration microcatheter without an issue.Further evaluation of the device revealed an additional pusher assembly kink.This kink was likely an incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.